Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
136 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for pain when diagnosed with spinal stenosis

I m a very active 64 year old male with spinal stenosis. Had hip replacement 3 years ago all went well. May need knee replacement and back operation in future. I take HYDROCO/AP5-325 tab 3xday. Started out on AP10,cut me down. I know I do more than I should walk 10 miles a day, lift more than I should, but got to keep moving!! Sometimes I REALLY HURT!! Are these pills strong enough for me? Possible to take more than just 3xdaily or take at least a 7.5? Please let me know your opinion. Thanks, Jim Battestilli Sr.
Fri, 26 Jun 2020
Report Abuse
Cardiologist 's  Response
Hello,

This drug can cause addiction and tolerance if taken for a long time. This means that you will need to increase to the doses to have the same effect with time and will experience severe withdrawal symptoms when trying to stop it. For this reason, I would recommend taking instead Gabapentin or amitriptyline to help against chronic pain. You should discuss with your doctor on the above treatment options.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Ilir Sharka, Cardiologist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Suggest treatment for pain when diagnosed with spinal stenosis

Hello, This drug can cause addiction and tolerance if taken for a long time. This means that you will need to increase to the doses to have the same effect with time and will experience severe withdrawal symptoms when trying to stop it. For this reason, I would recommend taking instead Gabapentin or amitriptyline to help against chronic pain. You should discuss with your doctor on the above treatment options. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Ilir Sharka, Cardiologist